Alert archive / Nebraska / Special Weather Statements in 2025

Special Weather Statement, NWS North Platte, NE

July 22, 2025Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 22, 2025, 6:21 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2025, 6:21 PM MDT (00:21 UTC)
Expired
Jul 22, 2025, 7:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
50

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 146 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS83 KLBF 230021
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Tue Jul 22 2025
 
NEZ004-230100-
Sheridan NE-
621 PM MDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 700 PM MDT...

At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hay Springs, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Mount Maria, Intersection of Beaver Creek Road and White Clay Creek
Road, and Metcalf State Wildlife Management Area.

This includes Highway 20 between mile markers 74 and 78.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4298 10246 4280 10230 4267 10277 4277 10278
      4278 10277 4279 10279 4280 10279
TIME...MOT...LOC 0020Z 236DEG 6KT 4279 10261 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:21 PM MDT, 1 hour earlier. Its key messages:

  • Scattered showers and thunderstorms are expected to continue from this afternoon through Wednesday. The higher chances will come Thursday along with a better chance for severe storms.
  • Warmer temperatures and decreasing chances for thunderstorm activity are expected this weekend into early next week.
  • Late next week rain chances could increase as sun- tropical/monsoonal moisture moves northward into the region.
Area forecast discussion, Jul 22, 5:21 PM MDT, 1 hour before
Area Forecast Discussion
National Weather Service North Platte NE
621 PM CDT Tue Jul 22 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms are expected to continue
  from this afternoon through Wednesday. The higher chances will
  come Thursday along with a better chance for severe storms.

- Warmer temperatures and decreasing chances for thunderstorm
  activity are expected this weekend into early next week.

- Late next week rain chances could increase as sun-
  tropical/monsoonal moisture moves northward into the region.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 317 PM CDT Tue Jul 22 2025

Scattered high based convection is expected to develop across
eastern Colorado, western Kansas and into Western Nebraska late
this afternoon and then should end later this evening. It appears
that gusty winds will be the main threat with any of the stronger
cores. Winds aloft are weak and mid-level lapse rates are marginal,
so hail seems unlikely in this environment. PWATS remain on the high
side and could see some locally heavy downpours in addition to the
gusty winds. Otherwise the heat advisory will be allowed to expire
at 8pm CDT as temperatures/heat index values cool below the 100
degree threshold.

A stronger shortwave will drop from the northern Rockies and into
the Dakotas Wednesday. WAA aloft develops ahead of this system late
tonight across northwest Nebraska. This should lead to early
develoment of elevated showers/thunder toward sunrise Wednesday
morning. This activity is expected to spread into the Sandhills and
northern Nebraska my midday. This activity will likely remain sub-
severe. After noon, surface based instability increases across
southwest Nebraska into central portions of the state. Winds aloft
will increase as the shortwave moves into the Dakotas during the
afternoon. Surfaced based convection looks to initiate across
southwest Nebraska mid to late afternoon, with the activity quickly
moving northeastward through the instability axis across
central/eastern Nebraska. A swath of severe wind gusts may accompany
the storms as they congeal across portions of southwestern and
especially central Nebraska late afternoon/early evening.

Thursday should be fairly quiet weatherwise. A weak cold front will
cross the area Wednesday night with surface high pressure located
across the area Thursday morning. The high will gradually shift
eastward by Thursday afternoon with winds turning back to
southeasterly. It appears that any upslope convection should remain
west of the area into Thursday night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 317 PM CDT Tue Jul 22 2025

Upper level ridging is forecast to build from the southern into the
central plains Friday and into the weekend. With the center of the
ridging located across the central plains by early next week,
thunderstorm chances will steadily decrease Friday through into the
first of next week. The heat on the other hand will steadily
increase. It will remain rather humid with the heat, and heat
advisory criteria could be met across parts or all of the area.
Later next week, rain chances appear to increase once again. Sub-
tropical/monsoonal moisture looks to flow northward as the upper
level ridging shifts slightly eastward. This could potentially lead
to some locally heavy rainfall.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 615 PM CDT Tue Jul 22 2025

Outside of convection, VFR conditions are expected through the
forecast period.

Main concerns will focus on the threat for thunderstorms tonight
and again Wednesday afternoon. For tonight...low-leve focus for
development is currently invof GRN/CDR/AIA area with expectation
that any activity will track east. The environment is not overly
supportive of sustained convection so do not anticipate impacts
from this round. Tonight, broad warm advection will drive
overnight activity across mainly central Nebraska but impacts at
LBF/VTN are possible. Confidence in direct impacts are low so
will cover with a VCTS mention for now in the early morning
hours.

Then for the daytime Wednesday, a surface boundary will stall
across the Sandhills and could potentially lead to at least
isolated convection as early as late morning. Believe this
threat is greatest across northern Nebraska and so have
introduced a VCTS at VTN with a couple hour lag for LBF. Have
covered more robust convection at both terminals with a PROB30
as precise placement of the surface boundary and resulting
convective initiation is somewhat in question. Potential
magnitude of impacts is greatest at LBF and could persist beyond
the end of the valid forecast period but confidence in this is
limited.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for NEZ006-007-010.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...NMJ
Hazardous weather outlook, Jul 22, 2:40 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
340 PM CDT Tue Jul 22 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-232045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
340 PM CDT Tue Jul 22 2025 /240 PM MDT Tue Jul 22 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Widely scattered thunderstorms are expected this evening across
mainly western Nebraska. An isolated severe storm or two could
produce wind gusts up to around 60 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Wednesday through Thursday night across
the area. A few severe storms are possible late Wednesday afternoon
into the evening. Heavy rain, hail, and strong winds will be the main
threats.

Hot temperatures are expected to develop across the area this
weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

In the hours before

Special weather statement, Jul 22, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Tue Jul 22 2025

NEZ004-230100-
Sheridan NE-
621 PM MDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 700 PM MDT...

At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hay Springs, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Maria, Intersection of Beaver Creek Road and White Clay Creek
Road, and Metcalf State Wildlife Management Area.

This includes Highway 20 between mile markers 74 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4298 10246 4280 10230 4267 10277 4277 10278
      4278 10277 4279 10279 4280 10279
TIME...MOT...LOC 0020Z 236DEG 6KT 4279 10261

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:03 PM MDTSpecial Weather StatementLBFSheridan42 min
Jul 22, 7:25 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jul 23, 12:45 PM MDTSpecial Weather StatementLBFKeith45 min
Jul 23, 12:52 PM MDTSpecial Weather StatementLBFArthur38 min
Jul 23, 1:21 PM MDTAreal Flood AdvisoryLBFKeith10 min
Jul 23, 1:21 PM MDTSevere Thunderstorm WarningLBFKeith39 min
Jul 23, 1:31 PM MDTFlash Flood WarningLBFKeith3 hr
Jul 23, 1:37 PM MDTSpecial Weather StatementLBFKeith38 min
Jul 23, 2:02 PM MDTSpecial Weather StatementLBFKeith43 min
Jul 23, 2:16 PM MDTSpecial Weather StatementLBFPerkins44 min
Jul 23, 2:26 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins49 min
Jul 23, 2:36 PM MDTSevere Thunderstorm WarningLBFLincoln39 min
Jul 23, 2:37 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln19 min
Jul 23, 2:49 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln41 min
Jul 23, 2:52 PM MDTAreal Flood AdvisoryLBFLincoln4 min
Jul 23, 2:56 PM MDTFlash Flood WarningLBFLincoln3 hr
Jul 23, 2:58 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup47 min
Jul 23, 3:10 PM MDTSpecial Weather StatementLBFLincoln50 min
Jul 23, 3:11 PM MDTSpecial Weather StatementLBFLincoln49 min
Jul 23, 3:14 PM MDTTornado Warning Tornado observedLBFCuster, Garfield, Loup46 min
Jul 23, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Jul 23, 3:19 PM MDTTornado WarningLBFCuster41 min
Jul 23, 3:20 PM MDTSevere Thunderstorm WarningLBFLincoln40 min
Jul 23, 3:25 PM MDTAreal Flood AdvisoryLBFCuster, Garfield, Loup3 hr
Jul 23, 3:35 PM MDTSevere Thunderstorm WarningLBFCuster40 min
Jul 23, 3:41 PM MDTAreal Flood AdvisoryLBFLincoln2 hr
Jul 23, 3:42 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Jul 23, 3:46 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster44 min
Jul 23, 3:47 PM MDTSevere Thunderstorm WarningLBFFrontier23 min
Jul 23, 3:51 PM MDTAreal Flood AdvisoryLBFCuster4 hr
Jul 23, 3:57 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln48 min
Jul 23, 4:00 PM MDTTornado WarningLBFCuster45 min
Jul 23, 4:02 PM MDTAreal Flood AdvisoryLBFCuster4 hr
Jul 23, 4:05 PM MDTAreal Flood AdvisoryLBFLincoln103 min
Jul 23, 4:06 PM MDTAreal Flood AdvisoryLBFLincoln101 min
Jul 23, 4:09 PM MDTSevere Thunderstorm WarningLBFCuster51 min
Jul 23, 4:24 PM MDTSpecial Weather StatementLBFFrontier51 min
Jul 23, 4:45 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jul 23, 4:52 PM MDTAreal Flood AdvisoryLBFCuster3 hr
Jul 23, 5:03 PM MDTSpecial Weather StatementLBFGosper42 min
Jul 23, 5:04 PM MDTSevere Thunderstorm WarningLBFCuster41 min
Jul 23, 5:19 PM MDTAreal Flood AdvisoryLBFHolt3 hr
Jul 23, 5:21 PM MDTSpecial Weather StatementLBFRock39 min
Jul 23, 5:40 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster35 min

Nearby

Special Weather Statements in Nebraska, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.